MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42365
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve cracked during the procedure.There was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, valve flux test, pressure-flow, and preimplantation.The valve did not meet the requirements for leak or preimplantation testing.The valve failed leak testing due to tears between the dome and the proximal occluder.It is unknown how or when the damaged occurred.The ifu that accompanies the product cautions that, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components¿.¿.There was debris on the interior and exterior of the valve.The instructions for use (ifu) that accompany the device cautions that ¿ introduction of contaminant could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8210450
Report Number2021898-2019-00005
Device Sequence Number1710182
Product Code JXG
UDI-Device Identifier00643169975804
UDI-Public00643169975804
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number42365
Device Catalogue Number42365
Device Lot NumberE46897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1